MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45
Model Number 480445-06
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) has not received the da vinci product with an alleged issue to perform failure analysis.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.A review of the logs for the sureform stapler associated with this event has been performed by an isi failure analysis engineer.The following additional information was provided: the logs show pn 480445-06, ln l17250710-0210, was installed on the system 3x and fired 1 green reload.On the first install, the first clamp was successful, and the firing was completed with 1 pause for compression.On installs 2 and 3, the user manually selected the green reload on both installs.No clamping or firing was attempted on either install.The instrument was then removed and not used in the procedure again.There were no stapler related errors in the msc logs.
 
Event or Problem Description
It was reported that during a da vinci-assisted low anterior resection surgical procedure, the sureform 45 stapler instrument prompted a message to select the reload color.The customer questioned if the instrument was fully opened because there was an unusual movement and a suspected incomplete opening.The customer removed the instrument and visually inspected the instrument with no issues observed.The customer reused the instrument, but the surgeon was still suggesting that the instrument was not opening properly.The procedure was completed using a backup sureform stapler with no further issue reported.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up to obtain additional information.No jaws were stuck on tissue.There was no unexpected tissue removal.The jaws did not open as much as desired.There was no bleeding.Instrument is available for return.No patient information can be disclosed.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.Failure analysis investigations did confirm and replicate "during the procedure on the fourth case, after completing the first stapling, an unexpected message prompted the selection of the stapler reload color before proceeding with the second stapling".The instrument was removed from the patient to visually inspect the mechanism and verify any abnormality.No obvious issues were identified.Following this, the device was re-mounted (again requiring color selection) and attempted re-entry; however, the operator continued to express discomfort, suggesting the instrument was still not opening properly.Additional troubleshooting included adjusting the cannula depth to allow for smoother articulation and checking for any external obstructions, but these measures did not resolve the issue.As a result, a backup sureform instrument was used.With the backup device, the operator did not report any further concerns.The logs for the reported procedure confirms one engagement failure occurred on correlating installs of this instrument in the field.The parameters of the engagement failures indicate that the roll axis engagement failures is due to the corrosion observed on the roll bearings.The instrument inputs failed to engage with the in-house system's sterile adapter on quantity 3 of three (3) attempts, preventing the instrument from entering into following.The error logs for the system installs display error code 22020, with parameters indicating that the roll axis engagement failures is due to the corrosion observed on the roll bearings.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24283895
Report Number2955842-2026-03369
Device Sequence Number20912507
Product Code NAY
UDI-Device Identifier10886874117580
UDI-Public(01)10886874117580(17)280731(10)L17250710
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480445-06
Device Catalogue Number480445
Device Lot NumberL17250710 0210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer02/08/2026
03/26/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date03/06/2026
04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown